Generalized Tonic-Clonic Seizure Related to Fluvoxamine Overdose: A Case Report.
Аннотация
Selective serotonin reuptake inhibitors (SSRIs) have become a preferred treatment option for psychiatric disorders due to their relatively safe adverse effect profiles. Despite their widespread prescription and general safety, there is a need to better understand the adverse effects and potential complications of SSRIs, particularly in overdose situations. Fluvoxamine, an SSRI approved for treating obsessive-compulsive disorder (OCD), is typically safe within therapeutic doses but can lead to severe adverse drug reaction in cases of overdose. This report presents an infrequent occurrence of a generalized tonic-clonic seizure following an overdose of fluvoxamine in a 20-year-old nonepileptic female patient with OCD. The patient did not consume alcohol or any other medications that could have contributed to the seizure activity. She had no previous history of epilepsy or any known risk factors for seizures. The seizure occurred shortly after 1,500 mg of fluvoxamine ingestion. Even though it is generally considered safe at therapeutic doses, this case highlights the potential proconvulsant effect of fluvoxamine in overdose and underscores the need for clinician vigilance, particularly at high doses, and to consider the risks when prescribing pharmacotherapy. Further research is necessary to clarify the dose-related proconvulsant properties of fluvoxamine and to develop strategies for overdose scenarios.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.